Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 337, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 17, 2014, 4:11 PM CDT for Covington County, Jones County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2014, 4:11 PM CDT (21:11 UTC)
- Expired
- Aug 17, 2014, 5:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Covington County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 104 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2270 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
679 WUUS54 KJAN 172111 SVRJAN MSC031-067-172200- /O.NEW.KJAN.SV.W.0337.140817T2111Z-140817T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 411 PM CDT SUN AUG 17 2014 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI... SOUTHERN JONES COUNTY IN SOUTHEAST MISSISSIPPI... * UNTIL 500 PM CDT * AT 411 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANFORD... AND MOVING EAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * THE SEVERE THUNDERSTORM WILL BE NEAR... SANFORD AROUND 420 PM CDT. MOSELLE AROUND 445 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3158 8958 3162 8895 3144 8895 3144 8959 TIME...MOT...LOC 2111Z 272DEG 18KT 3148 8948 HAIL...0.88IN WIND...60MPH $$
2 follow-up statements
338 WWUS54 KJAN 172136 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 436 PM CDT SUN AUG 17 2014 MSC031-067-172200- /O.CON.KJAN.SV.W.0337.000000T0000Z-140817T2200Z/ JONES MS-COVINGTON MS- 436 PM CDT SUN AUG 17 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN COVINGTON AND SOUTHERN JONES COUNTIES UNTIL 500 PM CDT... AT 436 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANFORD...AND MOVING EAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THE SEVERE THUNDERSTORM WILL BE NEAR... MOSELLE AROUND 500 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3158 8946 3162 8895 3144 8895 3144 8947 TIME...MOT...LOC 2136Z 274DEG 12KT 3148 8941 HAIL...0.88IN WIND...60MPH $$
547 WWUS54 KJAN 172152 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 452 PM CDT SUN AUG 17 2014 MSC031-067-172202- /O.EXP.KJAN.SV.W.0337.000000T0000Z-140817T2200Z/ JONES MS-COVINGTON MS- 452 PM CDT SUN AUG 17 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COVINGTON AND SOUTHERN JONES COUNTIES WILL EXPIRE AT 500 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3158 8946 3162 8895 3144 8895 3144 8947 TIME...MOT...LOC 2152Z 274DEG 12KT 3148 8935 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:55 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 17, 3:55 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 355 PM CDT SUN AUG 17 2014 .DISCUSSION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS AFFECTING SOUTHERN HALF OF ZONES CURRENTLY...WITH EARLIER SLOW-MOVING AND SEMI-ORGANIZED CONVECTION ON THE EDGE OF NORTHERN ZONES LARGER DISSIPATED. THROUGH EARLY THIS EVENING AN ISOLATED SHOWER OR STORM IS POSSIBLE ANYWHERE IN THE REGION BUT WILL BE MORE LIKELY SOUTH OF INTERSTATE TWENTY. POTENTIAL FOR CONVECTION SHOULD DIE OFF IN TYPICAL FASHION THIS EVENING IN MOST AREAS...BUT THERE IS SOME POTENTIAL FOR ACTIVITY TO MOVE INTO (OR DEVELOP IN) NORTHWESTERN ZONES LATE TONIGHT. THIS POSSIBLE NOCTURNAL ACTIVITY IS TIED TO WEAK UPPER LEVEL TROUGH HANGING BACK TO THE WEST AND HELPING TO INSTIGATE A MODERATE LOW LEVEL JET AND MOISTURE FEED INTO THE ARKLAMISS DELTA. MODEL CONSENSUS TODAY GENERALLY WANTS TO INITIATE A CONVECTIVE COMPLEX TO OUR WEST/NORTHWEST TONIGHT AND MOVE IT VERY SLOWLY ACROSS OUR NORTHERN HALF OF ZONES TOMORROW. POTENTIAL FOR FAST STORM CLUSTER MOVEMENT OR SEVERE WEATHER IS LOW IN THIS SCENARIO. IN FACT...THE WEAK UPPER LEVEL FLOW AND HIGH PRECIPITABLE WATER GIVES THE IMPRESSION BACK BUILDING AND TRAINING THUNDERSTORMS CAPABLE OF TORRENTIAL RAINFALL WILL BE THE LARGEST WORRY. SOME MODELS STILL HAVE BACKBUILDING AND REGENERATING THUNDERSTORM ACTIVITY HANGING ON IN MY NORTHEAST ZONES IN MS WELL INTO TOMORROW EVENING (AND IF THINGS PLAY OUT IN THIS MANNER THE POTENTIAL FOR LOCALIZED FLOODING WILL INCREASE). I BOOSTED POPS AND LOWERED TEMPS WITH RESPECT TO MAV GUIDANCE FOR TOMORROW...MAINLY TRENDING TOWARD THE EURO. BY TUESDAY THE WEAK UPPER LEVEL TROUGH TIED TO THE INCLEMENT WEATHER WILL BE SHIFTING FIRMLY EAST OF THE REGION AS THE DAY WEARS ON. ISOLATED TO SCATTERED SHOWERS AND STORMS WILL PROBABLY STILL AFFECT EASTERN AND SOUTHERN ZONES THROUGH THE DAY...BUT WILL PROBABLY DECREASE INTO THE AFTERNOON AS STRONG UPPER LEVEL RIDGING AND ITS SUBSIDENT EFFECTS MOVE IN FROM THE WEST. MAV HIGH TEMPS LOWERED A BIT FOR TUESDAY WITH THE THOUGHT THAT WET GROUND AND MORNING CLOUDS WILL MAKE IT TOUGH TO HEAT UP UNTIL LATE IN THE DAY IN MANY AREAS. AS FAR AS HAZARDOUS WEATHER IS CONCERNED...WE DID INCLUDE A LIMITED FLOODING THREAT ALONG AND NORTH OF I-20. A FLASH FLOOD WATCH WAS NOT YET STRONGLY CONSIDERED FOR THESE AREAS BECAUSE ANY FLOODING THAT OCCURS ON MONDAY WILL LIKELY BE VERY LOCALIZED DUE TO RATHER DRY NATURE OF ANTECEDENT CONDITIONS. THE NIGHT SHIFTS WILL MONITOR TRENDS IN MODELS AND ISSUE A FLASH FLOOD WATCH IF CONFIDENCE OF IMPACT OF WIDESPREAD HEAVY RAIN INCREASES. /BB/ && .PREV DISCUSSION... /ISSUED 403 AM CDT SUN AUG 17 2014/ LONG TERM...WEDNESDAY THROUGH SUNDAY...DEEP LAYER RIDGING WILL BUILD ACROSS THE REGION FOR THE MIDDLE PART OF THE WEEK INTO THE WEEKEND. THE SINKING AIR ASSOCIATED WITH THE RIDGING WILL LIMIT THUNDERSTORM CHANCES EACH AFTERNOON AND PROHIBIT ANY STORMS AT NIGHT. THIS PATTERN WILL ALSO LEAD TO A PROLONGED PERIOD OF HEAT WITH HIGHS EACH DAY IN THE MIDDLE 90S AND PEAK HEAT INDICES FROM 100 TO 105 DEGREES. THIS PERIOD LOOKS TO BE THE LONGEST STRETCH OF MID 90S HIGHS SO FAR THIS SUMMER. /SW/ && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON AND EVENING. GIVEN LITTLE CHANGE IN THE PATTERN...WILL FOLLOW PERSISTENCE FOR EARLY MONDAY MORNING AND FORECAST IFR STRATUS DEVELOPMENT...AND SOME FOG COULD BE POSSIBLE AS WELL. THE BEST CHANCE FOR TSRA SHOULD BE AT HBG THIS AFTN INTO THE EARLY EVENING. THEN THERE IS A CHANCE THAT SHRA/TSRA WILL BEGIN TO AFFECT GLH/GWO TOWARD DAYBREAK MONDAY AS AN UPPER LEVEL TROUGH MOVES ACROSS. OVERALL...MONDAY WILL BE A MORE ACTIVE DAY AND EXPECT GOOD POTENTIAL FOR SHRA/TSRA...ESPECIALLY NORTH OF THE JAN/MEI CORRIDOR. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 87 73 93 / 21 58 36 20 MERIDIAN 72 91 71 93 / 15 44 44 32 VICKSBURG 74 87 73 93 / 25 67 30 12 HATTIESBURG 74 94 74 94 / 15 44 20 30 NATCHEZ 74 90 73 93 / 19 57 19 18 GREENVILLE 74 85 72 93 / 30 75 26 11 GREENWOOD 74 85 72 93 / 29 74 42 18 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/EC/SW
Hazardous weather outlook, Aug 17, 2:42 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 242 PM CDT SUN AUG 17 2014 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-181945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 242 PM CDT SUN AUG 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY FLOODING RISK...LIMITED TIMING...MONDAY A SLOW-MOVING UPPER LEVEL DISTURBANCE WILL BRING THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL MONDAY INTO MONDAY EVENING. THERE WILL BE A LIMITED THREAT FOR FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY A LIMITED THREAT FOR HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE INTO EARLY MONDAY EVENING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ023>026-MSZ053>066-072>074-181945- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 242 PM CDT SUN AUG 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. EC && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 17, 2:47 PM CDT, 1 hour 24 minutes before
MSZ072-073-172030-
MARION MS-LAMAR MS-
247 PM CDT SUN AUG 17 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT SUN AUG 17 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF PICKWICK AT 246
PM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. PERIODS OF HEAVY RAIN COULD REDUCE
VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.
PEOPLE IN CENTRAL LAMAR AND CENTRAL MARION COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3126 8991 3138 8945 3135 8945 3134 8942
3114 8937 3109 8987
TIME...MOT...LOC 1946Z 259DEG 18KT 3120 8978Special weather statement, Aug 17, 3:19 PM CDT, 52 minutes before
MSZ056-057-172105- SMITH MS-JASPER MS- 319 PM CDT SUN AUG 17 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 319 PM CDT SUN AUG 17 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF TAYLORSVILLE AT 319 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PERIODS OF HEAVY RAIN MAY REDUCE VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS. PEOPLE IN SOUTHWESTERN JASPER AND SOUTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3201 8918 3182 8916 3181 8950 3192 8951 TIME...MOT...LOC 2019Z 270DEG 13KT 3187 8946
Special weather statement, Aug 17, 3:39 PM CDT, 32 minutes before
MSZ062-172125-
LINCOLN MS-
339 PM CDT SUN AUG 17 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT SUN AUG 17 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHEAST OF CENTER POINT AT
339 PM CDT...MOVING NORTH AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. PERIODS OF HEAVY RAIN MAY REDUCE
VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS.
PEOPLE IN CENTRAL LINCOLN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3155 9063 3156 9036 3134 9043 3134 9061
3134 9062
TIME...MOT...LOC 2039Z 190DEG 13KT 3132 9054Special weather statement, Aug 17, 3:43 PM CDT, 28 minutes before
MSZ064-065-072-073-172125- MARION MS-LAMAR MS-JEFFERSON DAVIS MS-COVINGTON MS- 343 PM CDT SUN AUG 17 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 343 PM CDT SUN AUG 17 2014 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTHEAST OF SOCIETY HILL TO SEMINARY AT 342 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS. PEOPLE IN SOUTHERN COVINGTON...SOUTHERN JEFFERSON DAVIS... NORTHWESTERN LAMAR AND NORTHEASTERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3164 8944 3138 8946 3138 8994 3151 8995 TIME...MOT...LOC 2042Z 260DEG 13KT 3144 8987
Special weather statement, Aug 17, 3:54 PM CDT, 17 minutes before
MSZ059-061-062-172125-
LINCOLN MS-JEFFERSON MS-FRANKLIN MS-
354 PM CDT SUN AUG 17 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT SUN AUG 17 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTH OF KIRBY AT 354 PM CDT...MOVING NORTHEAST AT 25
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN FRANKLIN...SOUTHEASTERN JEFFERSON AND NORTHWESTERN LINCOLN
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3134 9101 3134 9102 3142 9113 3179 9079
3178 9073 3170 9073 3169 9055 3134 9093
3134 9098 3133 9100
TIME...MOT...LOC 2054Z 220DEG 41KT 3144 9097Special weather statement, Aug 17, 3:58 PM CDT, 13 minutes before
LAZ026-MSZ059-060-172130-
ADAMS MS-JEFFERSON MS-CONCORDIA LA-
358 PM CDT SUN AUG 17 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT SUN AUG 17 2014
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER CLAYTON AT 358 PM
CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.
PEOPLE IN WEST CENTRAL JEFFERSON AND NORTHERN ADAMS COUNTIES...AND
NORTHEASTERN CONCORDIA PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3173 9165 3173 9163 3176 9160 3172 9156
3173 9153 3175 9154 3174 9128 3176 9126
3177 9127 3176 9137 3179 9136 3179 9118
3160 9119 3161 9166
TIME...MOT...LOC 2058Z 274DEG 16KT 3170 9154The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 10:58 AM CDT | Special Weather Statement | JAN | Coahoma | 22 min |
| Aug 17, 2:47 PM CDT | Special Weather Statement | JAN | Lamar, Marion | 43 min |
| Aug 17, 3:06 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 39 min |
| Aug 17, 3:19 PM CDT | Special Weather Statement | JAN | Smith | 46 min |
| Aug 17, 3:39 PM CDT | Special Weather Statement | JAN | Lincoln | 46 min |
| Aug 17, 3:43 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 42 min |
| Aug 17, 3:54 PM CDT | Special Weather Statement | JAN | Franklin | 31 min |
| Aug 17, 3:58 PM CDT | Special Weather Statement | JAN | Adams | 32 min |
| Aug 17, 4:25 PM CDT | Special Weather Statement | JAN | Copiah | 45 min |
| Aug 17, 5:08 PM CDT | Special Weather Statement | JAN | Lawrence | 42 min |
| Aug 17, 5:25 PM CDT | Special Weather Statement | JAN | Simpson | 45 min |
| Aug 17, 6:23 PM CDT | Special Weather Statement | JAN | Hinds, Issaquena, Warren | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.